MAUDE Adverse Event Report: REFLEXION MEDICAL, INC. REFLEXION X1; REFLEXION MEDICAL RADIOTHERAPY SYSTEM

REFLEXION MEDICAL, INC. REFLEXION X1; REFLEXION MEDICAL RADIOTHERAPY SYSTEM
Model Number RXM1000
Medical Device Problem Code Application Program Problem: Dose Calculation Error (1189)
Health Effect - Clinical Code Unintended Radiation Exposure (4565)
Date of Event 10/31/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Reflexion has investigated the issue and determined the cause to be a code implementation defect in the treatment planning software.When reflexion's treatment planning system calculates dose, an accurate orientation for image, dose, primary beam, and scatter orientation (dose angles) is necessary.The scatter orientation in the dose calculation algorithm is incorrect for any patient orientation other than head first supine (hfs).The other patient orientations are head first prone (hfp), feet first prone (ffp), and feet first supine (ffs).Treatment plans for hfs are not affected.
 
Event or Problem Description
Patient (b)(6) received 22 out of 25 planned fractions for prostate bed + lymph node on the reflexion x1 system, and 3 additional fractions on another system.During the course of his treatment, the patient received an overdose to the ptv of 7.8%, exceeding clinical treatment goals.There were associated overdoses to organs at risk (oars).The additional dose to these organs may raise the risk of short-term or long-term injury beyond known baseline risks of prostate bed radiotherapy.

Brand Name
REFLEXION X1
Common Device Name
REFLEXION MEDICAL RADIOTHERAPY SYSTEM
Manufacturer (Section D)
REFLEXION MEDICAL, INC.
25881 industrial blvd
hayward CA 94545
Manufacturer (Section G)
REFLEXION MEDICAL INC.
25881 industrial blvd
hayward CA 94545
Manufacturer Contact
aarti shukla
25881 industrial blvd
hayward, CA 94545
2138415999
MDR Report Key13006612
Report Number3011716550-2021-00001
Device Sequence Number5441198
Product Code MUJ
UDI-Device Identifier00860003983805
UDI-Public(01)00860003983805(11)210524
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K190978
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Remedial Action Notification
Type of Report Initial
Report Date (Section B) 11/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberRXM1000
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/15/2021
Initial Report FDA Received Date12/14/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/24/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
3011716550-12/9/21-001-C
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexPrefer Not To Disclose